Alert archive / Wisconsin / Flash Flood Warnings in 2019

Flash Flood Warning 6, NWS Milwaukee, WI

September 12, 2019Rock County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Sep 12, 2019, 10:57 PM CDT for Rock County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2019, 10:57 PM CDT (03:57 UTC)
Expired
Sep 13, 2019, 2:00 AM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 12:45 AM CDTFLASH FLOOD2 Ne Janesville, WINUMEROUS ROADS CLOSED IN JANESVILLE DUE TO FLASH FLOODING. COUNTY HIGHWAY D SOUTH OF THE CITY AND THE INTERSECTION OF LEXINGTON DRIVE AND MOUNT ZION AVENUE WERE AMONG THE CLOSURES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1935 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1935 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

668 
WGUS53 KMKX 130357
FFWMKX
WIC105-130700-
/O.NEW.KMKX.FF.W.0006.190913T0357Z-190913T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
1057 PM CDT Thu Sep 12 2019

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Warning for...
  Rock County in south central Wisconsin...

* Until 200 AM CDT.

* At 1055 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to one and one half inches 
  of rain in the past hour has already fallen in southern and 
  eastern parts of Rock County. More heavy rainfall is expected to 
  move into Rock County from the southwest over the next one to two 
  hours. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Janesville, Beloit, Milton, Edgerton, Evansville, Clinton,
  Orfordville, Footville, Fulton, Newark, Magnolia, Tiffany, Hanover,
  Avalon, Cooksville, Shopiere, Afton, Emerald Grove, Johnstown
  Center and Indianford.

Additional rainfall amounts of one to two inches in the next two 
hours are possible in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4250 8936 4284 8937 4284 8878 4249 8878

$$

WOOD
2 follow-up statements
276 
WGUS73 KMKX 130553
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
1253 AM CDT Fri Sep 13 2019

WIC105-130700-
/O.CON.KMKX.FF.W.0006.000000T0000Z-190913T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rock WI-
1253 AM CDT Fri Sep 13 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
ROCK COUNTY...

At 1245 AM CDT, local law enforcement reported numerous road 
closures in Janesville due to flash flooding. County Highway D south 
of Janesville was closed, as well as the corner of Lexington Drive 
and Mount Zion Avenue. Up to two inches of rain have already fallen. 
Flash flooding is already occurring.

Some locations that will experience flooding include...
Janesville, Beloit, Milton, Edgerton, Evansville, Clinton,
Orfordville, Footville, Fulton, Newark, Magnolia, Tiffany, Hanover,
Avalon, Cooksville, Shopiere, Afton, Emerald Grove, Johnstown Center
and Indianford.

Additional rainfall amounts of one half to one inch are possible in 
the warned area over the next hour or so, as more storms move into 
the area from northern Illinois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4250 8936 4284 8937 4284 8878 4249 8878

$$

WOOD
892 
WGUS73 KMKX 130657
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
157 AM CDT Fri Sep 13 2019

WIC105-130706-
/O.EXP.KMKX.FF.W.0006.000000T0000Z-190913T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rock WI-
157 AM CDT Fri Sep 13 2019

...THE FLASH FLOOD WARNING FOR ROCK COUNTY WILL EXPIRE AT 200 AM
CDT...

The heavy rain has ended, though some light to moderate rainfall 
will continue for another hour or two. Flash flooding is no longer 
expected to pose a threat. Please continue to heed any remaining 
road closures.

LAT...LON 4250 8936 4284 8937 4284 8878 4249 8878

$$

WOOD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 9:50 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Sep 12, 9:50 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
950 PM CDT Thu Sep 12 2019

.UPDATE...

Ongoing storms will continue to slowly push eastward. The severe
weather threat remains somewhat with the greatest risk for
damaging wind. However, given the slow propagation of the storms
and some training as well we have issued multiple flash flood
warning. We expect flash flooding potential to remain a threat as
these storms push eastward.

&&

.MARINE...

A small craft advisory remains in effect for the nearshore areas
with waves approaching 3 to 5 feet with upwards of 7 feet in the
northern nearshore areas overnight as breezy southeast winds
continue. The small craft advisory will continue through much of the
day Friday as well as winds shift more to the south and then to
the west. This will allow for waves to subside slowly throughout
the day though we expect breezy nearshore winds to continue into
the afternoon.

In addition to the nearshore areas we have a gale warning out for
the northern third of the lake with the expectation that wind
gusts will be at or above gale force tonight through tomorrow
morning.

&&

.PREV DISCUSSION... (Issued 256 PM CDT Thu Sep 12 2019)

SHORT TERM...

Rest of this Afternoon through Tonight...Forecast Confidence is
Moderate...

The surface warm front remains to our south at this hour, but will
begin to mix north into southern Wisconsin later this afternoon
into this evening. A few storms have formed across northern
Illinois in the vicinity of the front, but this activity should
remain pretty widely scattered through this afternoon. Otherwise,
occasional light rain/drizzle, fog, and low stratus will continue
for areas north of the warm front.

More widespread activity is starting to take shape to our west
across Iowa and southern Minnesota, closer to the cold front and
surface low. We should see this organize into a line/broken line
of storms, which will move into the western portions of the
forecast area early to mid evening, and progress to the east
through midnight or so.

The line itself will have the potential of producing strong
straight line wind gusts, as well as the potential for spin-up
QLCS tornado activity, given ample low level CAPE and favorable
0-3KM bulk shear vectors. Ahead of this line, we may some some
additional storms develop, though this potential is much less
certain. Should they indeed develop, sufficient deep layer shear
will result in supercell structures, and an associated tornado
threat, especially along the warm front.

Friday...Forecast Confidence High...

Breezy west winds are expected through the day Friday, with
cooler and less humid weather. Temperatures should range from the
upper 60s west to low 70s east. Cloud cover should be variable,
with a decent stratocu deck developing by mid day.

LONG TERM...

Friday Evening Through Saturday Night...Forecast Confidence is
Medium...

Friday evening will be mostly quiet with the low pressure system
having pushed out and the pressure gradient weakening allowing
breezy winds to subside. High pressure to the south will likely keep
the area dry through the overnight hours and through much of the day
Saturday. However, by Saturday evening we will likely see another
low pressure system push into the area with conditional storm
potential. This should be associated with a weak upper level
shortwave in addition to some low level moisture, plenty of WAA,
and a LLJ.

This is still a few days out so there is some uncertainty,
especially with respect to the availability of low level moisture
and sufficient forcing for storms. The timing will also really
impact the potential for strong to severe storms as the current
timing is a little late to take advantage of the better lapse
rates and instability that would be available during the early
evening. However, the LLJ will likely bring moderate low level
shear to the region yielding a higher potential for any storms to
become strong.

Sunday Through Thursday...Forecast Confidence is Low...

After storms push through Saturday night we will likely see quiet
weather return by Sunday morning with higher pressure moving in.
High pressure centered to the north will keep the area dry through
most of Monday before potential for showers and storms Monday
night through Thursday, primarily to the west. The precipitation
chances for this period are very uncertain with high pressure
setting up in the easter half of the U.S. and lower pressure to
the west. This could set up a quasi-stationary north-south axis of
showers and storms for a few days given southeast winds bringing
some theta-e advection. This axis seems likely to remain to the
west of our CWA at this point and generally remains very
uncertain, especially with regards to lifting mechanisms for this
period. How this plays out is certain to change some but will be a
focus for weather next week.

AVIATION(18Z TAFS)...

IFR to LIFR conditions continue across the area, with low fog and
ceilings. Conditions will improve later today, as winds increase
and a surface warm front begins to lift through the area. A few
isolated to scattered thunderstorms will also be possible this
afternoon.

Later this evening into tonight, a line of potentially strong to
severe storms is expected to move through the area from west to
east. Strong gusty winds will be possible with this line, along
with MVFR to IFR flight conditions. The line is expected to move
east of the terminals around or after midnight, though light to
moderate rain will likely continue behind the line.

Ceilings should finally start to scatter out tomorrow morning,
as gusty west to southwest winds usher in a drier airmass.

MARINE...

Easterly flow will become southeasterly and then southerly this
evening into tonight, as a warm front lifts north across the lake.
Some fog continues across the nearshore waters, but should
dissipate later this afternoon as winds increase and become more
southerly. Waves will also build later this afternoon, with a
Small Craft Advisory starting early this evening.

For the open waters, southerly gales are expected to develop over
the northern 1/3 or so of the lake this evening into the
overnight, and with winds eventually becoming more southwesterly
or westerly with time. Gales will continue through through the
morning on Friday.

Brisk westerly winds will continue through the day Friday, as low
pressure lifts through Ontario. The Small Craft Advisory will
continue for gusty winds through Friday afternoon.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 AM CDT Friday for WIZ046-047-051-052-
     056>060-062>072.

     Beach Hazards Statement through Friday afternoon for WIZ052-060-
     066-071-072.

LM...Gale Warning until 1 PM CDT Friday for LMZ261-362-364-366-563-
     565.

     Small Craft Advisory until 7 PM CDT Friday for LMZ643>646.

&&

Update...ARK
Tonight/Friday and Aviation/Marine...ARK
Friday Night through Thursday...ARK
Hazardous weather outlook, Sep 12, 3:12 PM CDT, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
312 PM CDT Thu Sep 12 2019

WIZ046-047-051-052-056>060-062>072-132015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
312 PM CDT Thu Sep 12 2019

This Hazardous Weather Outlook is for portions of east central Wisconsin,
south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Showers and thunderstorms will slowly move north across the area
this evening ahead of an approaching system. Moderate to
occasional heavy rain is possible. Another round of showers and
storms are expected tonight as a cold front sweeps across the
area. Strong to severe storms are possible this evening with the
cold front. Thunderstorms chances to end by late tonight.

There is increasing concern for flooding as multiple rounds of
rainfall the past few days have resulted in saturated soils. A
Flash Flood Watch has been issued for all of southern Wisconsin.

There is a high swim risk in effect for beaches along Lake
Michigan tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a high swim risk in effect for beaches along Lake
Michigan through early Friday afternoon.

There is a chance for thunderstorms Saturday night. There are
slight chances for thunderstorms Monday through Thursday.

.SPOTTER INFORMATION STATEMENT...

CoCoRaHS rainfall reports will be appreciated through the rest of
this week. Spotter reports may be needed today into Thursday.

LMZ643>646-132015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
312 PM CDT Thu Sep 12 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Thunderstorms will become more widespread tonight as a cold front
moves through the area.

A Small Craft Advisory is in effect this evening for building
waves ahead of the front.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A Small Craft Advisory remains in effect through Friday afternoon
and evening due to strong westerly winds occurring behind the
front.

There is a chance for thunderstorms Saturday night.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-132015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
312 PM CDT Thu Sep 12 2019

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Thunderstorm chances spread across the entire lake this evening
and overnight.

South winds will increase to gale force across the far northern
portions of the lake this evening. The winds will become more
southwesterly early Friday morning, with gale gusts continuing
into mid day Friday.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Southwest gales will continue into mid day Friday.

More thunderstorms are expected Saturday night.

www.weather.gov/mkx

In the hours before

Local storm report, Sep 12, 8:49 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
849 PM CDT THU SEP 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLASH FLOOD      DODGEVILLE              42.96N 90.13W
09/12/2019                   IOWA               WI   EMERGENCY MNGR

            WATER OVER ROAD AT E SPRING STREET AND N
            IOWA STREET.

&&
Local storm report, Sep 12, 8:52 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
852 PM CDT THU SEP 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLASH FLOOD      5 WSW AVOCA             43.17N 90.42W
09/12/2019                   IOWA               WI   EMERGENCY MNGR

            WATER OVER ROAD AT COUNTY ROAD P.

&&
Special weather statement, Sep 12, 9:10 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
910 PM CDT Thu Sep 12 2019

WIZ067-068-130245-
Green-Lafayette-
910 PM CDT Thu Sep 12 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAFAYETTE AND GREEN
COUNTIES...

At 909 PM CDT, a strong thunderstorm was located near Nora, or 15
miles southwest of Monroe, moving northeast at 55 mph.

Winds of 40 to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Monroe, Brodhead, Belleville, New Glarus, Brooklyn, Monticello,
Albany, Somers, Dayton, South Wayne, Browntown, Juda, Jordan Center
and Woodford.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4251 9010 4286 8959 4286 8937 4250 8937
TIME...MOT...LOC 0209Z 233DEG 48KT 4249 8991

DDV
Local storm report, Sep 12, 9:15 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT THU SEP 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     FLASH FLOOD      DARLINGTON              42.68N 90.12W
09/12/2019                   LAFAYETTE          WI   911 CALL CENTER

            LOTS OF ROAD CLOSURES IN DARLINGTON AND
            OTHER TOWNSHIPS THROUGH LAFAYETTE COUNTY.

0913 PM     FLASH FLOOD      BELMONT                 42.73N 90.33W
09/12/2019                   LAFAYETTE          WI   911 CALL CENTER

            ROAD IS CLOSED DUE TO FLOODING AT HIGHWAY
            126 AND COUNTY RD XX IN BELMONT.

&&

HALBACH
Special weather statement, Sep 12, 9:41 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
941 PM CDT Thu Sep 12 2019

WIZ063-064-068-069-130330-
Green-Rock-Jefferson-Dane-
941 PM CDT Thu Sep 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN GREEN...ROCK...
SOUTHEASTERN DANE AND WESTERN JEFFERSON COUNTIES...

At 940 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Oregon to near Evansville to near Lake
Summerset. Movement was northeast at 50 mph.

Winds of 40 to 50 mph and nickel size hail are possible with these
storms.

Locations impacted include...
Janesville, Beloit, Fitchburg, Stoughton, Fort Atkinson, Oregon,
Jefferson, Lake Mills, Milton, Edgerton, Evansville, Brodhead,
Belleville, Deerfield, Clinton, Cambridge, Orfordville, Brooklyn,
Albany and Footville.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4250 8957 4268 8948 4288 8955 4317 8885
      4284 8878 4250 8878
TIME...MOT...LOC 0240Z 241DEG 45KT 4294 8939 4274 8936 4249 8949

DDV
Special weather statement, Sep 12, 10:22 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1022 PM CDT Thu Sep 12 2019

WIZ058-064-065-069-070-130415-
Dodge-Walworth-Rock-Waukesha-Jefferson-
1022 PM CDT Thu Sep 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WALWORTH...EASTERN
ROCK...WESTERN WAUKESHA AND JEFFERSON COUNTIES...

At 1022 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Columbus to near Whitewater to near
Clinton. Movement was east at 40 mph.

Winds of 40 to 50 mph and penny size hail are possible with these
storms.

Locations impacted include...
Janesville, Beloit, Watertown, Whitewater, Pewaukee, Fort Atkinson,
Elkhorn, Hartland, Delavan, Jefferson, Lake Geneva, Mukwonago,
Delafield, Lake Mills, Milton, East Troy, Waterloo, Williams Bay,
Wales and Okauchee Lake.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4250 8901 4280 8896 4312 8895 4320 8898
      4319 8828 4284 8831 4257 8830 4249 8831
      4250 8871 4249 8878
TIME...MOT...LOC 0322Z 259DEG 35KT 4332 8891 4283 8883 4249 8890

DDV

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:25 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk35 min
Sep 12, 7:36 PM CDTSevere Thunderstorm WarningMKXLafayette39 min
Sep 12, 8:14 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette46 min
Sep 12, 8:21 PM CDTFlash Flood WarningMKXIowa, Lafayette, Sauk3 hr
Sep 12, 9:10 PM CDTSpecial Weather StatementMKXGreen35 min
Sep 12, 9:11 PM CDTRiver Flood WarningMKXLafayette49 hr
Sep 12, 9:14 PM CDTRiver Flood WatchMKXLafayette8 hr
Sep 12, 9:14 PM CDTRiver Flood WatchMKXGreen12 hr
Sep 12, 9:15 PM CDTFlash Flood WarningMKXDane, Green3 hr
Sep 12, 9:33 PM CDTFlash Flood WarningMKXColumbia, Sauk2 hr
Sep 12, 9:41 PM CDTSpecial Weather StatementMKXRock49 min
Sep 12, 10:22 PM CDTSpecial Weather StatementMKXJefferson, Walworth, Waukesha53 min
Sep 12, 10:38 PM CDTAreal Flood AdvisoryMKXColumbia, Dodge, Fond du Lac, Green Lake3 hr
Sep 12, 10:44 PM CDTAreal Flood AdvisoryMKXRock3 hr
Sep 12, 11:28 PM CDTAreal Flood WarningMKXLafayette9 hr
Sep 13, 12:01 AM CDTFlash Flood WarningMKXWalworth, Waukesha3 hr
Sep 13, 12:28 AM CDTFlash Flood WarningMKXKenosha, Racine3 hr
Sep 13, 12:34 AM CDTAreal Flood AdvisoryMKXMilwaukee3 hr
Sep 13, 1:03 AM CDTFlash Flood WarningMKXMilwaukee3 hr
Sep 13, 1:36 AM CDTRiver Flood WarningMKXWaukesha6 hr
Sep 13, 2:02 AM CDTAreal Flood WarningMKXRock6 hr
Sep 13, 3:00 AM CDTAreal Flood WarningMKXWalworth, Waukesha6 hr
Sep 13, 3:26 AM CDTAreal Flood WarningMKXKenosha, Racine6 hr
Sep 13, 3:57 AM CDTAreal Flood WarningMKXMilwaukee6 hr
Sep 13, 6:02 AM CDTRiver Flood WarningMKXKenosha7 days
Sep 13, 8:14 AM CDTRiver Flood WarningMKXMilwaukee35 hr
Sep 13, 9:01 AM CDTAreal Flood AdvisoryMKXKenosha, Milwaukee, Racine, Walworth, Waukesha12 hr
Sep 13, 9:02 AM CDTRiver Flood WarningMKXGreen33 days
Sep 13, 2:37 PM CDTRiver Flood WarningMKXRacine58 hr

Nearby

Flash Flood Warnings in Wisconsin, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.